Florida, 2015Lightning Strikes in Florida, July 1, 2015
July 1, 2015 · NWS MFL · 2 events in 1 county or zone
Scattered thunderstorms developed over interior South Florida and moved west to the greater Naples area during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over interior South Florida and moved west to the greater Naples area during the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 1, 2:19 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 1, 2:19 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT WED JUL 1 2015
.DISCUSSION...
A DEEP EASTERLY FLOW HAS SET UP ACROSS SOUTH FLORIDA AS A RIDGE
BUILDS BACK INTO THE REGION BOTH AT THE SURFACE AND ALOFT. THIS
PATTERN WILL PERSIST FOR THE NEXT SEVERAL DAYS INCLUDING THE
HOLIDAY WEEKEND WITH AFTERNOON SHOWERS AND THUNDERSTORMS
CONCENTRATED OVER THE INTERIOR AND GULF COAST. A RATHER THICK SAL
(SAHARAN AIR LAYER) WILL CONTINUE ACROSS SOUTH FLORIDA THROUGH
THURSDAY GIVING THE SKY A MILKY OR HAZY LOOK. THIS IS ALSO EVIDENT
ON THE 12Z MFL SOUNDING SHOWING VERY STEEP MID LEVEL LAPSE RATES
AT 7.1C/KM. ALTHOUGH THE PWAT IS BARELY OVER 1.5", THE STEEP LAPSE
RATES COULD FUEL A COUPLE OF STRONG STORMS LATE THIS AFTERNOON.
THE PAST FEW RUNS OF THE HRRR HAVE SHOWN WHERE THE STORMS
CURRENTLY ARE LOCATED AND THEN DRIFT TOWARDS THE NAPLES AREA LATE
IN THE AFTERNOON. A FEW CELLS ARE CURRENTLY DEVELOPING JUST TO THE
NORTHEAST OF NAPLES SO THIS SCENARIO SEEMS REASONABLE. ACCORDING
TO THE NAVAL RESEARCH LAB MODEL, THE SAL WILL THIN SOMEWHAT ON
FRIDAY AND SATURDAY BUT ANOTHER THICK LAYER WILL BE APPROACHING
THE SOUTHEAST COAST EARLY NEXT WEEK AND MAY PERSIST INTO THE
MIDDLE OF THE WEEK.
FORECAST SOUNDINGS INDICATE PWAT IN THE RANGE OF 1.5-1.7" THROUGH
THIS PERIOD SO STORM COVERAGE WILL GENERALLY BE AROUND 40-60% EACH
DAY EXCEPT 20-30% ALONG THE EAST COAST. A COUPLE OF STRONG STORMS
OVER THE INTERIOR ON THURSDAY AFTERNOON CANNOT BE RULED OUT WITH THE
SAL STILL IN THE AREA. THE GFS IS SHOWING A MOISTURE SURGE ON FRIDAY
AND SATURDAY AS A COUPLE OF TROPICAL WAVES PASS TO OUR SOUTH SO
THERE COULD BE AN INCREASE IN COVERAGE THOSE TWO DAYS. HOWEVER, THE
ECMWF DOES NOT SHOW THE MOISTURE SURGE SO COVERAGE WOULD REMAIN
ABOUT THE SAME. ON THESE TWO DAYS AS THE WAVES MOVE THROUGH THE
WESTERN CARIBBEAN, THE GFS DOES SHOW THE STEERING FLOW TO BACK
MORE TO A SSE DIRECTION SO AFTERNOON STORMS COULD BE MORE
CONCENTRATED AROUND THE LAKE REGION AND AWAY FROM THE GULF COAST
BUT THE ECMWF CONTINUES THE DEEP EASTERLY FLOW.
ALSO THROUGH THE NEXT SEVERAL DAYS, A GENERAL MID LEVEL CYCLONIC
FLOW WILL CONTINUE ACROSS THE EASTERN U.S. WITH THE RIDGE OVER
CENTRAL FLORIDA. BY EARLY NEXT WEEK, THE GFS SHOWS A STRONGER MID
LEVEL TROUGH MOVING THROUGH THE CYCLONIC FLOW WITH A SURFACE LOW
PRESSURE DEVELOPING ALONG THE CAROLINAS COAST AND VEERING THE
STEERING FLOW ACROSS SOUTH FLORIDA TO A WESTERLY DIRECTION. HOWEVER,
THE ECMWF DOES NOT SHOW THE DEEPENING TROUGH AND INSTEAD MAINTAINS
AN EASTERLY FLOW ACROSS SOUTH FLORIDA.
&&
.MARINE...
OUTSIDE OF SHOWERS AND THUNDERSTORMS, BENIGN PATTERN WITH
GENERALLY GOOD BOATING CONDITIONS THROUGH THE HOLIDAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 91 79 92 / 10 20 10 10
FORT LAUDERDALE 80 90 80 90 / 10 20 10 20
MIAMI 80 91 79 90 / 10 20 10 20
NAPLES 76 93 76 93 / 20 40 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...30/KOB
LONG TERM....30/KOB
Hazardous weather outlook, Jul 1, 5:33 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
633 PM EDT WED JUL 1 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
633 PM EDT WED JUL 1 2015
...ISOLATED EVENING THUNDERSTORMS INTERIOR AND GULF COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: ISOLATED EVENING THUNDERSTORMS WILL AFFECT THE
INTERIOR AND THE GULF COAST. LIGHTNING STRIKES WILL BE THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST LATE THIS WEEK INTO THE FOURTH OF JULY WEEKEND,
ESPECIALLY OVER INTERIOR AND WEST COAST METRO AREAS.
THE RISK OF RIP CURRENTS MAY INCREASE FOR THE ATLANTIC BEACHES
THIS FOURTH OF JULY WEEKEND DUE TO THE EASTERLY WIND FLOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
GREGORIA
In the hours before
Local storm report, Jul 1, 2:14 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 NW LION COUNTRY SAFAR 26.73N 80.38W
07/01/2015 PALM BEACH FL PUBLIC
WIND GUSTS FROM A THUNDERSTORM UPROOTED A FEW SMALL
TREES AND BROKE OFF TREE BRANCHES ABOUT 3 TO 4 INCHES IN
DIAMETER.
&&
EVENT NUMBER MFL1500134
CWCSpecial weather statement, Jul 1, 2:17 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT WED JUL 1 2015
FLZ067-068-012000-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
317 PM EDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 400 PM
EDT...
* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF NORTH COUNTY AIRPORT TO 6 MILES NORTHWEST OF LION
COUNTRY SAFARI PARK...AND MOVING WEST AT 15 MPH. AN ADDITIONAL
STRONG THUNDERSTORM WAS LOCATED NEAR WELLINGTON.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...BELLE GLADE...
ROYAL PALM BEACH...LION COUNTRY SAFARI PARK...LOXAHATCHEE NWR...THE
ACREAGE...NORTH COUNTY AIRPORT...LOXAHATCHEE GROVES...JUPITER FARMS
AND CALOOSA.
LAT...LON 2645 8023 2662 8068 2696 8048 2694 8018
TIME...MOT...LOC 1917Z 112DEG 11KT 2692 8031 2675 8045
GREGORIA
Local storm report, Jul 1, 2:21 PM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 NW BIG CYPRESS RESERV 26.33N 81.00W
07/01/2015 M50 MPH HENDRY FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 50 MPH MEASURED
VIA EARTH NETWORKS AT SEMINOLE TRIBE BIG CYPRESS
&&
EVENT NUMBER MFL1500135
CWCSpecial weather statement, Jul 1, 3:27 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
427 PM EDT WED JUL 1 2015
FLZ069-070-012115-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
427 PM EDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTH CENTRAL
COLLIER COUNTY UNTIL 515 PM EDT...
* AT 427 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COPELAND...OR 8 MILES NORTH OF OCHOPEE...
MOVING WEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
COPELAND...BIG CYPRESS NATIONAL PRESERVE...DEEP LAKE...PORT OF THE
ISLAND...FAKAHATCHEE STRAND STATE PRESERVE AND JEROME.
LAT...LON 2608 8124 2592 8124 2592 8156 2615 8149
TIME...MOT...LOC 2027Z 102DEG 10KT 2601 8135
GREGORIA
Special weather statement, Jul 1, 3:51 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT WED JUL 1 2015
FLZ071-072-012130-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
451 PM EDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WESTERN BROWARD
COUNTY UNTIL 530 PM EDT...
* AT 451 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER MILE MARKER 30 ON ALLIGATOR ALLEY...OR 14
MILES WEST OF DAVIE. THIS STORM WAS NEARLY STATIONARY.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WESTON...INTERSECTION I-75 AND U.S. 27...INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST
TOLL GATE ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2616 8041 2598 8055 2605 8076 2629 8061
TIME...MOT...LOC 2051Z 314DEG 1KT 2614 8054
GREGORIA
Local storm report, Jul 1, 4:25 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 S MARCO ISLAND 25.93N 81.73W
07/01/2015 M45 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 45 MPH MEASURED
VIA EARTH NETWORKS AT THE MARCO ISLAND MARRIOT BEACH
RESORT.
&&
EVENT NUMBER MFL1500136
CWCLightning, Collier
- When
- July 1, 6:00 PM EST
- Where
- Collier County, 4.91 mi ENE of Naples Park
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 26.292, -81.725
Lightning struck a home on Bald Cypress Lane in North Naples, causing a fire in the attic where there was extensive smoke and water damage. No one was inside the home at the time of the incident.
Lightning, Collier
- When
- July 1, 6:30 PM EST
- Where
- Collier County, 2.23 mi ESE of North Naples
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 26.216, -81.768
Lightning hit the side of a house on Waxmyrtle Way in Naples. The resulting electrical current traveled through conduits to the attic, where extensive damage was reported. Two adults and two children were in the home at the time and were able to get out safely. The home was deemed unlivable at the time of the incident.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596757, 596758.